MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP C7 W V3 GWRU SET, US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Sepsis (2067)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use for the related event are as follows: section: warnings and cautions ¿make sure there is no bleeding at the transition from the repositioning sheath to the internal jugular vein.Close and dress the wound ¿be sure that the stopcock on the repositioning sheath is always kept in the closed position.Significant bleed back can result if the stopcock is open.¿ ¿make sure there is no bleeding at the transition from the repositioning sheath to the femoral vein.Close and dress the wound.¿ section: table 3.2 impella catheter components ¿the infusion filter prevents bacterial contamination and air from entering the purge lumen.¿ section: warnings & cautions: warnings ¿to reduce the possibility of fibers being drawn into the impella, customers should avoid exposing the inlet and cannula section of the impella heart pumps to any surfaces or fluid baths where the device can come into contact with loose or floating fibers.¿ this report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
Complainant reported that the patient was attempting to be placed on impella cp due to the non-st elevated myocardial infarction, cath showed 90% calcified left main, 95% ostial left anterior descending, 85% circumflex, 99% mid right coronary artery.Chronic kidney disease creat.1.96, hypertension, coronary artery disease, heart failure, ejection fraction 20%, renal insufficiency and surgical turndown.The patient's primary indication was noted as high-risk percutaneous coronary intervention.While on support, on (b)(6) 2021, the complainant reported the patient had a small hematoma noted in cath lab after the peel away sheath removed, and repositioning sheath placed.Perclose sutures were tightened, pressure was held, and femstop added.Standard care was presented to the patient.Standard care is not medical intervention.While on support, on (b)(6) 2021, the complainant reported the treatment is moving towards sepsis, white blood count¿s 8.4, low grade temp 99 all day.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20005237
Report Number1220648-2024-15513
Device Sequence Number20673092
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1452125(17)211031
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberIMPELLA CP C7 W V3 GWRU SET, US
Device Catalogue Number0048-0032
Device Lot Number1452125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite